Opuscula Math. 32, no. 4 (2012), 647-659
http://dx.doi.org/10.7494/OpMath.2012.32.4.647

 
Opuscula Mathematica

Energy integral of the Stokes flow in a singularly perturbed exterior domain

Matteo Dalla Riva

Abstract. We consider a pair of domains \(\Omega ^b\) and \(\Omega ^s\) in \(\mathbb{R}^n\) and we assume that the closure of \(\Omega ^b\) does not intersect the closure of \(\epsilon \Omega ^s\) for \(\epsilon \in (0,\epsilon _0)\). Then for a fixed \(\epsilon \in (0,\epsilon_0)\) we consider a boundary value problem in \(\mathbb{R}^n \setminus (\Omega ^b \cup \epsilon \Omega ^s)\) which describes the steady state Stokes flow of an incompressible viscous fluid past a body occupying the domain \(\Omega ^b\) and past a small impurity occupying the domain \(\epsilon \Omega ^s\). The unknown of the problem are the velocity field \(u\) and the pressure field \(p\), and we impose the value of the velocity field \(u\) on the boundary both of the body and of the impurity. We assume that the boundary velocity on the impurity displays an arbitrarily strong singularity when \(\epsilon\) tends to 0. The goal is to understand the behaviour of the strain energy of \( (u, p)\) for \(\epsilon\) small and positive. The methods developed aim at representing the limiting behaviour in terms of analytic maps and possibly singular but completely known functions of \(\epsilon\), such as \(\epsilon ^{-1}\), \(\log \epsilon\).

Keywords: boundary value problem for the Stokes system, singularly perturbed exterior domain, real analytic continuation in Banach space.

Mathematics Subject Classification: 76D07, 35J57, 31B10, 45F15.

Full text (pdf)

  • Matteo Dalla Riva
  • CIDMA, Center for Research and Development in Mathematics and Applications, University of Aveiro, 3810-193 Aveiro, Portugal
  • Received: 2011-08-02.
  • Revised: 2011-11-15.
  • Accepted: 2012-01-03.
Opuscula Mathematica - cover

Cite this article as:
Matteo Dalla Riva, Energy integral of the Stokes flow in a singularly perturbed exterior domain, Opuscula Math. 32, no. 4 (2012), 647-659, http://dx.doi.org/10.7494/OpMath.2012.32.4.647

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.